MAUDE Adverse Event Report: PENUMBRA, INC. LP SYSTEM DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. LP SYSTEM DETACHMENT HANDLE; HCG, KRD
Model Number RLPH1
Medical Device Problem Codes Mechanical Problem (1384); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01838, 3005168196-2021-01839, 3005168196-2021-01840, 3005168196-2021-01841, 3005168196-2021-01842, 3005168196-2021-01843.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in a collateral of the internal iliac artery using packing coil lps, ruby coil lps, lp system detachment handles (handle), a non-penumbra coil , a non-penumbra microcatheter and a guidewire.It was noted that the patient¿s anatomy was very tortuous.During the procedure, the physician advanced a packing coil lp into the target vessel using the microcatheter and attempted to detach it using a handle.However, the packing coil lp failed to detach.Therefore, the packing coil lp was retracted and removed.Subsequently, the same issue occurred with another packing coil lp.Therefore, the packing coil lp was also removed.Then, the physician advanced the next packing coil lp into the target vessel and attempted to detach it using the handle; however, the packing coil lp failed to detach.Therefore, the physician manually detached the packing coil lp using a surgical clamp.Next, the physician successfully implanted a non-penumbra coil in the target vessel.The physician then advanced a ruby coil lp into the target vessel and attempted to detach it using a second handle; however, the ruby coil lp failed to detach.Therefore, the physician manually detached the ruby coil lp using a surgical clamp.Subsequently, the same issue occurred with another ruby coil lp.Therefore, the physician also manually detached the ruby coil lp using a surgical clamp.While attempting to detach the next ruby coil lp in the target vessel, the ruby coil lp unintentionally detached in the microcatheter.Subsequently, the physician used saline injection to push the detached coil into the target location.The physician then successfully implanted the last ruby coil lp in the target vessel using the second handle.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report: 3005168196-2021-01844: section h.Box 1.Device code 1.This report is associated with mfr report number: 3005168196-2021-01838; 3005168196-2021-01839; 3005168196-2021-01840; 3005168196-2021-01841; 3005168196-2021-01842; 3005168196-2021-01843.

Brand Name
LP SYSTEM DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12344089
Report Number3005168196-2021-01844
Device Sequence Number4115293
Product Code HCG
UDI-Device Identifier00815948021969
UDI-Public00815948021969
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model NumberRLPH1
Device Catalogue NumberRLPH1
Device Lot NumberF105337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Date Report Sent to FDA01/01/2005